MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age, weight and ethnicity: information unknown/ not provided.Date of event: exact date unknown/not provided.Best estimate date is between 16th sep.2021 -30th sep.2021.Telephone number: (b)(6).The intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient was implanted with an intraocular lens (iol).According to the calculations the target was plano.No complications or anything exceptional during the procedure was noted, however, during the post-operative (op) check, a surprise refraction of +4 was observed.The surgeon decided to explant the lens and based on post-op results, another johnson & johnson a gcb00 26.0d lens (same model and higher diopter) was implanted as a replacement.No complications nor exceptions occurred during the explant procedure.In post-op check the refraction was noted as -3,75.The surgeon decided to change the lens one more time.The second explant was done on the (b)(6) 2021 and another johnson & johnson a gcb00 21.0d lens (same model and lower diopter) was implanted as a replacement.No complications nor exceptions in the operation noted again.All materials have been discarded.No additional information was provided.Through follow-up, it was learned that the lens had been implanted into the right eye (od) and no patient anatomies issues were found.The initial lens looked like it was sitting nicely centered, but maybe little posteriorly behind the iris level.Now after second lens exchange and post-op check, the result is emmetropic and patient is satisfied.No plans for further actions in this case.This report is for the first lens that was explanted and a separate report is being submitted for the second explanted lens.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12734054
Report Number2020664-2021-07808
Device Sequence Number4538236
Product Code HQL
UDI-Device Identifier05050474620612
UDI-Public(01)05050474620612(17)240603
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2024
Device Model NumberGCB00
Device Catalogue NumberGCB0000205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;